MAUDE Adverse Event Report: KARL STORZ SE & CO. KG DEVICE, SUBCUANEOUS FACIA CLOSURE; BERCI FASCIAL CLOSURE DEVICE

KARL STORZ SE & CO. KG DEVICE, SUBCUANEOUS FACIA CLOSURE; BERCI FASCIAL CLOSURE DEVICE
Model Number 26173AM
Medical Device Problem Codes Material Separation (1562); Detachment of Device or Device Component (2907)
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 09/07/2022
Type of Reportable Event Malfunction
Event or Problem Description
The manufactors complaint reference is (b)(4).Per the facility, the device was loaded properly, however when dr.Inserted the device into the abdomen, under laparoscopic guidance, the bottom-pointed tip of the endoclose device broke off inside the patient into the abdomen.The piece was retrieved using laparoscopic graspers and management was notified.No information of harm to patient, user or third was provided.
 
Additional Manufacturer Narrative
Product has not been returned, therefore no evaluation findings are available, should additional information be available a supplemental filing maybe submitted.The ifu pi-000052 ifu v6.0 states "inspect the instrument for cleanliness and damage.Do not use instruments that show visible signs of damage or that are difficult to use.Any malfunction of an instrument during a procedure could result in injury to the patient and further damage to the instrument.".

Brand Name
DEVICE, SUBCUANEOUS FACIA CLOSURE
Common Device Name
BERCI FASCIAL CLOSURE DEVICE
Manufacturer (Section D)
KARL STORZ SE & CO. KG
dr.-karl-storz-strasse 34
78532
tuttlingen, gm
Manufacturer (Section G)
KARL STORZ SE & CO.KG
dr.-karl-storz -strasse 34
78532
tuttlingen, gm,
GM  
Manufacturer Contact
anja fair
2151 e. grand avenue
el segundo, CA 90245
4242188247
MDR Report Key15562325
Report Number9610617-2022-00277
Device Sequence Number5862249
Product Code GCJ
UDI-Device Identifier04048551097755
UDI-Public4048551097755
Combination Product (Y/N)N
Initial Reporter StateNJ
Initial Reporter CountryUS
PMA/510(K) Number
K942612
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 10/07/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number26173AM
Device Catalogue Number26173AM
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/07/2022
Initial Report FDA Received Date10/07/2022
Was Device Evaluated by Manufacturer? (Y/N) No
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Patient SexUnknown